MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90315
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during procedure, the retriever (subject device) had difficulty being advanced through the microcatheter.Upon the removal of the clot, the retriever (subject device) was stuck in the microcatheter.Luckily, the physician was able to remove the retriever (subject device) together with the microcatheter and clot completely from patient.The patient neurological assessment showed the tici (thrombolysis in cerebral infarction score) of 3 revascularization with first pass.The procedure was completed without clinical consequences reported to the patient.
 
Additional Manufacturer Narrative
Section b1 product problem: corrected: no product problem.Section h1: type of reportable event: corrected: no product problem.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject retriever device was returned and the subject retriever device was intact.There was blood on the retriever.The delivery wire was intact.The concurrent trak 21 catheter was found to be flattened at the distal area.The system was flushed and the retriever was inserted, advanced and retracted through the concurrent trak 21 catheter without any issue.The distal shaft of the trak 21 catheter was found damaged but the difficulty in the procedure was felt at the proximal end of the catheter.There were no anomalies noted to the device when it was received.Therefore, the as reported will not be confirmed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.In the case of this complaint it is most likely that the issue occurred due to procedural or anatomical factors during the procedure.This however cannot be conclusively determined.The device was returned, and a review of analysis and all available information fails to indicate an assignable cause or probable assignable cause for the reported event, an assignable cause of not confirmed will be assigned to this complaint.No issue was noted with the returned retriever.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11904817
Report Number3012931345-2021-00083
Device Sequence Number11674671
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public07613327299953
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2022
Device Model Number90315
Device Catalogue Number90315
Device Lot Number0000048917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAK 21 MICROCATHETER (STRYKER)